58-year-old male with glioblastoma multiforme is admitted to the inpatient hospice unit because of status epilepticus. Per his family, patient has had seizure-like activity for the past 12 hours. Patient was on levitracetam 750 mg TID and was compliant. Patient is DNR/DNI. The patient’s family and POA desire a focus on comfort only. Choose the best treatment choice:
Patient in question #40 remains with some refractory seizure activity and appears to be grimacing and does not appear comfortable. Family relates long history of neuropathic pain secondary to chemotherapy. Choose the best next step:
68-year-old white female with a history of breast cancer diagnosed 8 years ago with last checkup showing no evidence of disease. Patient presents to ED with severe dyspnea on exertion, weakness, and extreme thirst. Patient has an 80-pack-a-year smoking history and continues to smoke. CXR shows large right sided pleural effusion. What is next best step in management?
Above patient‘s thoracentesis shows malignant cells. Chemistry of sodium 124, K 3.4, Cl 90, HCO3 32, BUN, creatinine. Which is most likely diagnosis?
Still patient above states “I would like to know what is going on.” Which is NOT part of breaking bad news?
Which of the following may potentiate seizures?
Which of the following does not have benefits for neuropathic pain?
64-year-old female had breast cancer diagnosed 8 years ago and has completed numerous courses of chemotherapy, radiation therapy, and surgeries. She presented to her PMD with recurrent and persistent nausea and vomiting, workup revealed brain metastases with path consistent with breast cancer. Patient’s PPS is 60%. Patient states “I am tired of fighting” and inquiries about hospice. Your response:
37-year-old white female with breast cancer presents to your outpatient clinic because of persistent neuropathy of both hands and feet s/p chemotherapy. During history it is found that patient’s mother had breast cancer at age 54. Maternal uncle with CRC at age 49, and maternal aunt with breast cancer at age 58. You refer patient to genetic counseling and discuss with patient possible test for:
Above patient becomes tearful and states “I just want to end it all. My husband is having an affair, and who will then take care of our 8-year-old daughter when I’m gone?” What is the next step?
Appropriate step is taken for patient above. Patient admits to being depressed and is anhedonic. Which treatment choice would be best suited to this patient?
Patient returns in one week with decreased pain, but remains depressed. Which is the best option?
Patient returns again three weeks after initial visit and feels “things are better,” pain and depression wise. You notice several bruises and ask patient what happened. She begins to cry. Next step is:
Which of the following is not a common cause of constipation?
Which of the following is a potentially life-threatening side effect of immunotherapy?
Which of the following medications can cause paradoxical agitation?
34-year-old African American male with sickle cell disease has history of numerous vaso-occlusive episodes with severe chronic pain on methadone 60 mg P.O. TID with Hydromorphone 8 to 12 mg P.O. every 4 hours as needed for pain with 7/10 pain at baseline and 9/10 on exertion. Patient would like to know what maximum dose of methadone is. Your reply:
Which of the following is the average necessary dose of gabapentin for patients to achieve adequate neuropathic analgesia?
56 year-old-male with ES CHF and COPD receiving 5 mg po/sL morphine Q4H ATC for dyspnea (controlled). Now for discharge from general inpatient hospice to home with major adherence concerns, what dose TD fentanyl?
A palliative care patient who has well-controlled pain on methadone develops community-acquired pneumonia, which of the following interventions is least likely to have a drug interaction with methadone?
Patient is 74-year-old female with stage 4 breast cancer, now admitted to hospice, pain stable on Oxycodone Extended Release (non-formulary) 20 mg P.O. Q8H ATC and Oxy-IR 10 mg P.O. Q3H PRN BTP (not utilizing). Change patient to long-acting morphine.